JONATHAN T. WILDE, M.A., M.B., M.R.C.P.; ARCHIBALD G. PRENTICE, M.B., M.R.C.P., M.R.C.Path.
To the editor: We report the case of a 17-year-old woman from the United States who, over a 3-day period after arrival in the United Kingdom, noticed worsening of bruising on her neck, trunk, and limbs. She also developed spontaneous gum bleeding and prolonged menstrual blood loss.
She had been taking Azo Gantanol (sulfamethoxazole-phenazopyridine; Hoffmann LaRoche, Inc., Nutley, New Jersey), two tablets twice daily, over the previous 2 weeks for treatment of a urinary tract infection. She was otherwise well and was taking no other medication. On examination she had widespread skin petechiae and ecchymoses and gum bleeding. There was
Learn more about subscription options.
Register Now for a free account.
WILDE JT, PRENTICE AG. Sulfamethoxazole-Phenazopyridine and Thrombocytopenia. Ann Intern Med. 1986;104:128–129. doi: 10.7326/0003-4819-104-1-128_3
Download citation file:
Published: Ann Intern Med. 1986;104(1):128-129.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only